Alert archive / Missouri / Tornado Warnings in 2022

Tornado Warning 1, NWS Springfield, MO

March 6, 2022Ozark County, Taney County, Missouri

NWS Springfield, MO issued this tornado warning at Mar 6, 2022, 7:58 PM CST for Ozark County, Taney County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2022, 7:58 PM CST (01:58 UTC)
Expired
Mar 6, 2022, 8:45 PM CST
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 2:18 PM CSTTornado WatchSPC6 hr
Mar 6, 7:58 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 678 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
678 m²/s²
0-3 km storm-relative helicity
778 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

473 
WFUS53 KSGF 070158
TORSGF
MOC153-213-070245-
/O.NEW.KSGF.TO.W.0001.220307T0158Z-220307T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
758 PM CST Sun Mar 6 2022

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Western Ozark County in southwestern Missouri...
  Southeastern Taney County in southwestern Missouri...

* Until 845 PM CST.
    
* At 758 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Self, or 13 miles north of Harrison, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Bull Shoals Lake...               Theodosia...
  Pontiac...                        Sundown...
  Protem...                         Long Run...
  Isabella...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3676 9251 3650 9252 3650 9307
TIME...MOT...LOC 0158Z 246DEG 33KT 3643 9304 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Wise
1 follow-up statement
197 
WWUS53 KSGF 070223
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
823 PM CST Sun Mar 6 2022

MOC213-070232-
/O.CAN.KSGF.TO.W.0001.000000T0000Z-220307T0245Z/
Taney MO-
823 PM CST Sun Mar 6 2022

...THE TORNADO WARNING FOR SOUTHEASTERN TANEY COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.

LAT...LON 3664 9277 3676 9251 3656 9252 3653 9277
TIME...MOT...LOC 0222Z 239DEG 48KT 3663 9270 

$$

MOC153-070245-
/O.CON.KSGF.TO.W.0001.000000T0000Z-220307T0245Z/
Ozark MO-
823 PM CST Sun Mar 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR WESTERN
OZARK COUNTY...
    
At 822 PM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Price Place, or 18 miles north of
Bull Shoals, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bull Shoals Lake...               Theodosia...
Sundown...                        Long Run...
Isabella...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3664 9277 3676 9251 3656 9252 3653 9277
TIME...MOT...LOC 0222Z 239DEG 48KT 3663 9270 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Wise

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 6, 5:44 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 6, 5:44 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
544 PM CST Sun Mar 6 2022

...AVIATION UPDATE...

Key Messages:

1. Strong to severe storms possible this evening.

2. Heavy rain with the potential for localized flooding this
   evening into early Monday.

3. Much colder to end the work week and begin the weekend.
  Potential for winter weather.

.SHORT TERM...(This afternoon and Evening)
Issued at 100 PM CST Sun Mar 6 2022

An upper level trough is currently located over the Rocky
Mountains over the southwestern U.S. The trough will move east
into the Central Plains this evening then across the area tonight
into early Monday.

A surface cold front moved south through the region last night
across stalled across northern Arkansas into southeastern
Missouri. A cooler and drier air mass at the surface moves in
north of the front, with a warm and more moist air mass south of
the front. Surface dew points in the 60s are likely clipping or
just south of far south central Missouri. The front that moved
through the area last night, was just at the surface as the mid
level front remains north of the area as 850mb temperatures are in
the 9 to 10C range.

As the trough moves east into the plains Surface low pressure will
move north east across Arkansas into southern Missouri this
evening. As the surface low moves north a warm front will move
north with dewpoints in the 60s moving into far southern
Missouri, generally along and southeast of a Branson to Eminence
Missouri line.

As this occurs instability will increase but still remain modest
with MLCAPE values generally 400 to 800 J/kg southeast of the
Branson to Eminence line this evening. North of this line surface
based instability will be harder to come by, but with the front
last night only being at the surface some uncapped MUCAPE will be
in place. Low level shear will be weaker this afternoon, but as
the trough moves east and the low level jet increases low level
shear will increase this evening, as the instability also
increases.

Lift is already starting to move into the area, there is still a
weak cap in place but some scattered storms are starting to
develop across northern Arkansas into southern Missouri are
starting to occur. This activity will be elevated in nature and
not expecting much severe with it. As the trough and surface low
move towards the area early this evening, the cap will weaken as
low scale lift moves over the region. Expected discrete cells to
develop in the warm sector in northern Arkansas and some of this
activity may move into and clip portions of far southern and south
central Missouri Early this evening. All modes of severe storms
will be possible with this scattered activity. As the front moves
east expect a broken line and line segments to develop along the
front. There could be some embedded supercell within these lines
generally along and southeast of the Branson to Eminence MO line.
Damaging straight line winds to 70 mph will be the main risk with
the strongest storms. Hail to the size of quarters will also be
possible in the strongest updrafts. With low level shear
increasing there will also be the risk for a few tornadoes again
mainly along and southeast of a Branson to Eminence Missouri line
this evening.

North of the warm front, storms are still expected but will be
elevated in nature. Instability again will not be overly strong
but with the lift significant for storms to develop. The
atmosphere is also not be overly warm, so it would not take an
overly strong updraft to get some hail. Therefore, some isolated
hail of penny to quarter size hail will be possible with these
elevated storms south of Highway 54.

The severe risk will generally between 5 and 10pm this evening.

.LONG TERM...(tonight through Sunday)
Issued at 235 PM CST Sun Mar 6 2022

Tonight-Early Monday: Much colder air moves in behind this system
tonight into Monday. Some light snow or freezing drizzle will be
possible early Monday morning near the Highway 54 corridor, but
very minimal to no impacts are expected due to the expectation for
very light precip and warmer ground temperatures.

Monday-Wednesday: Generally zonal flow aloft will keep Gulf
Moisture at bay, leading to dry weather during this period. High
temperatures will gradually warm from the 40s on Monday into the
50s by Wednesday.

Thursday-Saturday: Precipitation chances return from Thursday into
Friday as an upper level trough digs across the central CONUS. The
WPC Cluster Analysis and model ensembles show uncertainty in the
timing of this system, so exact details are hard to come by with
the current forecast. However, the EFI shows a strong signal for
much colder temperatures on Thursday night into Saturday morning,
so it is possible that some wintry precip could develop on
Thursday night into Friday. NBM probabilities for >1" of snowfall
is 50-80%, >2" is 30-60%, and >4" is 10-30%...all highest over the
northern half of the CWA. This system will need to be closely
monitored with future forecast updates.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 535 PM CST Sun Mar 6 2022

Convection continues to develop across the area, with showers and
thunderstorms expected through the evening. There is potential
for strong to severe storms, mainly at KBBG.

Expect lowered ceilings to persist after the rain, with eventual
clearing from west to east Monday afternoon and evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ082-083-092-096>098-
     104>106.

KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Rothstein/Titus
AVIATION...Titus
Hazardous weather outlook, Mar 6, 3:13 PM CST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
313 PM CST Sun Mar 6 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
313 PM CST Sun Mar 6 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Scattered to widespread showers and thunderstorms will continue to
expand across the area this afternoon into early tonight. Heavy
rain will lead to a localized flash flooding risk with this
system, particularly for areas southeast of Interstate 44.

Strong to severe storms will also be possible mainly during the
5pm to midnight timeframe, primarily south of Interstate 44. Some
storms could become strong to severe, with damaging wind gusts to
70 mph, hail to the size of quarters, and a tornado or two as the
primary threats.

Some lingering light snow or freezing drizzle will be possible
along and north of the Highway 54 corridor tonight into early
Monday. However, very minimal to no accumulations or impacts are
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Unseasonably cold temperatures will be possible behind a cold
front by Thursday night into Friday. Wintry precipitation is also
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon through this
evening for locations south of Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Special weather statement, Mar 6, 4:01 PM CST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Springfield MO
401 PM CST Sun Mar 6 2022

MOZ094-062230-
Lawrence MO-
401 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of central Lawrence
County through 430 PM CST...

At 400 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Mount Vernon, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Vernon...                   Miller...
Stotts City...                    Halltown...
Freistatt...                      Hoberg...
Chesapeake...

This includes Interstate 44 between mile markers 33 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3697 9399 3704 9406 3708 9406 3729 9384
      3728 9361 3715 9361
TIME...MOT...LOC 2200Z 225DEG 45KT 3706 9394

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Perez
Special weather statement, Mar 6, 4:27 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
427 PM CST Sun Mar 6 2022

MOZ079-089-090-062300-
Polk MO-Greene MO-Dade MO-
427 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of south central Polk,
northwestern Greene and southeastern Dade Counties through 500 PM
CST...

At 427 PM CST, Doppler radar was tracking a strong thunderstorm near
Ash Grove, or 13 miles northwest of Republic, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Willard...                        Ash Grove...
Walnut Grove...                   Pleasant Hope...
Morrisville...                    Sacville...
Cave Springs...                   Brighton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3722 9361 3728 9361 3729 9375 3757 9341
      3743 9322
TIME...MOT...LOC 2227Z 228DEG 43KT 3726 9365

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Perez
Special weather statement, Mar 6, 5:05 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
505 PM CST Sun Mar 6 2022

MOZ078-079-089-062330-
Cedar MO-Polk MO-Dade MO-
505 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of southeastern Cedar,
northwestern Polk and north central Dade Counties through 530 PM
CST...

At 505 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Greenfield, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stockton Lake...                  Stockton State Park...
Pomme de Terre Lake...            Stockton...
Humansville...                    Fair Play...
Flemington...                     Arcola...
Umber View Heights...             Bearcreek...
Masters...                        Cane Hill...
Arnica...                         Neola...
Dunnegan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3780 9321 3747 9386 3751 9397 3783 9368
TIME...MOT...LOC 2305Z 229DEG 48KT 3752 9386

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Perez
Special weather statement, Mar 6, 7:11 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
711 PM CST Sun Mar 6 2022

MOZ091-095-096-070145-
Douglas MO-Webster MO-Christian MO-
711 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of southern Webster,
northwestern Douglas and eastern Christian Counties through 745 PM
CST...

At 711 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Sparta, or 11 miles east of Highlandville, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sparta...                         Oldfield...
Garrison...                       Chadwick...
Elkhead...                        Bruner...
Keltner...                        Dogwood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for southwestern
Missouri.

&&

LAT...LON 3711 9304 3711 9268 3707 9268 3681 9304
      3682 9321
TIME...MOT...LOC 0111Z 228DEG 49KT 3688 9309

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Perez
Special weather statement, Mar 6, 7:53 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
753 PM CST Sun Mar 6 2022

MOZ102-070230-
Barry MO-
753 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of northeastern Barry
County through 830 PM CST...

At 753 PM CST, Doppler radar was tracking a strong thunderstorm near
Purdy, or near Cassville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cassville...                      Purdy...
Jenkins...                        Mcdowell...
Wheelerville...                   Madry...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3682 9392 3693 9373 3692 9361 3683 9361
      3682 9360 3681 9358 3675 9358 3665 9383
TIME...MOT...LOC 0153Z 237DEG 36KT 3677 9383

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:49 PM CSTAreal Flood AdvisorySGFLawrence, Newton5 hr
Mar 6, 7:11 PM CSTSpecial Weather StatementSGFChristian34 min
Mar 6, 7:53 PM CSTSpecial Weather StatementSGFBarry37 min
Mar 6, 8:04 PM CSTSpecial Weather StatementSGFWright26 min
Mar 6, 8:06 PM CSTSpecial Weather StatementSGFChristian24 min
Mar 6, 8:26 PM CSTSpecial Weather StatementSGFChristian, Webster34 min
Mar 6, 8:28 PM CSTTornado Warning Tornado observedSGFDouglas, Ozark47 min
Mar 6, 8:35 PM CSTSpecial Weather StatementSGFTaney25 min
Mar 6, 8:41 PM CSTSevere Thunderstorm WarningSGFTaney34 min
Mar 6, 8:47 PM CSTTornado WarningSGFOzark, Taney28 min
Mar 6, 9:01 PM CSTAreal Flood AdvisorySGFLaclede, Maries, Phelps, Pulaski6 hr
Mar 6, 9:04 PM CSTSevere Thunderstorm WarningSGFDouglas, Ozark56 min
Mar 6, 9:12 PM CSTSpecial Weather StatementSGFDent33 min
Mar 6, 9:18 PM CSTSpecial Weather StatementSGFShannon57 min
Mar 6, 9:33 PM CSTSevere Thunderstorm WarningSGFHowell, Ozark, Texas42 min
Mar 6, 9:37 PM CSTAreal Flood AdvisorySGFDouglas, Ozark6 hr
Mar 6, 9:50 PM CSTTornado WarningSGFOzark40 min
Mar 6, 10:05 PM CSTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon, Texas55 min
Mar 6, 10:12 PM CSTTornado WarningSGFHowell, Shannon, Texas21 min
Mar 6, 10:43 PM CSTTornado WarningSGFHowell, Oregon17 min
Mar 6, 10:57 PM CSTSevere Thunderstorm WarningSGFOregon, Shannon33 min
Mar 6, 11:00 PM CSTTornado WarningSGFOregon30 min
Mar 6, 11:30 PM CSTSpecial Weather StatementSGFOregon30 min

Nearby

Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.